MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT

LEMAITRE VASCULAR, INC. PROCOL BIOLOGIC VASCULAR GRAFT
Catalog Number HJL016-40-N
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the graft for evaluation since the graft has been implanted.Hence, we could not conclusively determine the cause of the failure.Procol vacular bioprosthesis is derived from a single length of bovine mesenteric vein that is chemically cross-linked with glutaraldehyde.Natural variations even in the same graft is possible.Collateral branches are ligated with surgical suture and the graft is inspected under pulsatile flow conditions at simulated physiological internal graft pressure.Each graft is pressurized between 2.7-4.0 psi ( 139 - 206 mmhg) during inspection process.If pressure exceeds 4 psi, the vessel is rejected for 'overpressurized' and discarded.Under pressurized condition, each graft is inspected by the manufacturing operators for any presence of hole, tear or swelling.An od gage is passed over the entire length of the vessel.If any section of the graft appeared to be swollen or did not pass through the gage smoothly, then that section of the graft is rejected by the technician.Each graft is again inspected by the qc technician for these attributes.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.Further, we have not received any other complaints of a similar nature related to other grafts that were manufactured in this batch.Based on our investigation and our sales rep's observation, the graft was likely damaged due to over-pressurization when irrigating the lumen of the graft prior to the procedure at the hospital.He observed the prep nurse to be pressurizing the graft with a 20cc syringe prior to hand off.With this information, we were able to recreate a similar malfunction with a new graft using a pressure gauge.We observed pressure as high as 15 psi which is 5 times higher than normal human blood pressure.Our sales rep.Is scheduled to retrain the surgical team on proper irrigation procedure.Our ifu properly instructs users to use light pressure when irrigating the graft and not to flush the graft opposite the direction of flow as competent valves may cause excessive pressure and may compromise the integrity of the vessel.The ifu also informs users not to use forceps to grip the graft as it may damage the graft.
 
Event or Problem Description
Surgeon used a procol vascular bioprosthesis for creating a bridge graft for vascular access to a dialysis patient.After surgeon completed the arterial anastomosis, upon pressurizing the graft, he observed an aneurysmal spot on the graft.Surgeon trimmed a distal end of the graft and used it to patch this spot.There was no injury to the patient as the result of this incident.

Brand Name
PROCOL BIOLOGIC VASCULAR GRAFT
Common Device Name
VASCULAR GRAFT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9047333
Report Number1220948-2019-00127
Device Sequence Number18944754
Product Code LXA
UDI-Device Identifier00840663108688
UDI-Public00840663108688
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue NumberHJL016-40-N
Device Lot NumberPVB1032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1